what do others think about Plaquenil 400mg a day is it safe?
i have been told that i have lupus and the dr. wants me to take Plaquenil 400mg a day but she told me that i would have to see some eye speacialiest every 6 mons because it can form a layer in the eye that can blind you , you cant fix it or correct it after it has happened or if it will even happen at all thats what i dont know that scares me so much i havent started taking it yet because i wantted to research it first and find out what people that are on Plaquenil have expericed and how long have you been on it and if anyone has had trouble with there eyes because of the meds
I have lupus as well and was on Plaquenil for 14 months. Plaquenil is a great medication for lupus and has the least amount of side effects out there. A great site is Lupus.org they have lots of resources on the site. You can get involved, find support groups as well. I have found many free conferences where they have had top rheumatologist speak and answer questions about lupus. I have talked to the eye dr about the medication and it is very rare for this to happen but it very important to have the exams every 6 months,
For me personally with Plaquenil, I was on it for 14 months and it helped mildly for joint pain and fatigue. I didn't notice that it was causing my lupus fog to be worse. After being on the medication for a year I got fevers that ran 99-100.6 and had several medical testing done and everything came back negative. I finally was taken off the plaquenil and within 5 days my fevers were gone and some odd side effects disappeared as well. I would have swore they were not from the medication cause I was on it for so long. I am sad to have to go off it cause the joint pain is back extremely severe, I have am waiting for my new blood test to come back and then we will decide what my next medication will be.
As far as my eyes, I only had some sensitivity to light. I hope that helps. Please visit Lupus.org its a great site.
I have lupus erythematosus too and antiphospholipid syndrome and I am taking Plaquenil 400 mg for two and a half years now . I check with my optometrist every six months and I have perfect vision . The only problems with my eyes are the intolerance of the light and the pain due to excessive work . My lupus is at low levels for the last four months now and Plaquenil is a helpful med as far as I know . Hope that will help you and you will be fine :-)
I also have been on Plaquenil for approx 3 years now. My Rheumy started me on one 200 mg pill a day, as I just honestly told him I am "pill phobic". He said take 1 a day, make sure and take with food. I started with that, had some mild heartburn, which I take OTC Pepcid for. I am now on one and a half pills a day, as my Rheumy also doses Plaquenil according to body weight..which is a recommendation to help decrease chances of corneal or macular damage. I get regular eye exams, everything is fine. My Optometrist told me he has never seen a case of retinal toxicity in his 25+ yrs of practice. Especially if the dose is 400 mg per day or less.
As we are all different, its always best to make sure and discuss everything with your Rheumatologist and Optometrist. And make sure you stay current with all of your exams and blood work.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST